Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 80, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 29, 1996, 8:20 PM CDT for Glasscock County, Reagan County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1996, 8:20 PM CDT (01:20 UTC)
- Expired
- Aug 29, 1996, 11:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Glasscock County, TX, Reagan County, TX, Upton County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 300120 FFWMAF TXC173-383-461-300420- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 820 PM CDT THU AUG 29 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1120 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...SOUTHWESTERN GLASSCOCK COUNTY ...NORTHWESTERN REAGAN COUNTY ...NORTHEASTERN UPTON COUNTY AT 818 PM CDT... RADAR SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS 15 MILES WEST OF SAINT LAWRENCE... ALONG HWY 137 AND CR 2401. MOVEMENT WAS TO THE SOUTHWEST AT 10 MPH. THESE STORMS WILL BE IN THE MIDKIFF AREA BY 9 PM. RAINFALL AMOUNTS WERE ESTIMATED TO BE AROUND 2 INCHES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUN|ED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 1:55 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 1:55 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 154 PM CDT THU AUG 29 1996 NSAT WV IMAGERY INDICATES A VORT MAX OVER NORTH TX AND ANOTHER ONE LOCATED JUST SOUTHEAST OF LBB. MID LEVEL DRY SLOT OVER CENTRAL AND NORTHERN PORTIONS OF FA WITH ANOTHER AREA OF MOISTURE MOVING IN LATER TONIGHT AS VIEWED FROM WV. VISIBLE IMAGERY INDICATING CLOUDS BLANKETING MOST OF FA. TROPICAL AIRMASS STILL DOMINATING THE AREA WITH DEWPOINTS ABOVE 65 DEGREES. KMAF 88D REFL PRODUCT SHOWING AN EXTENSIVE AREA OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER EVERY COUNTY BUT CULBERSON. MODELS DIFFER VERY LITTLE OVER THE NEXT 24 HOURS KEEPING MOST OF THE DYNAMICS TO THE NORTH AND SOUTH OF THE FA. BELIEVE ETA STILL A LITTLE AGRESSIVE IN DRYING THE AREA OUT SO WILL LEAN TOWARDS NGM SOLUTION FOR MOISTURE. MODELS APPEAR TO BE LOW WITH THEIR POP FORECASTS AS WELL AS THEY HAVE NOT BEEN HANDLING THIS AIRMASS VERY WELL. AS LONG AS TROPICAL AIRMASS REMAINS ENTRENCHED OVER AREA BELIEVE CHANCE POPS WILL BE NEEDED AT LEAST IN THE AFTERNOON AND EARLY EVENING. BELIEVE LOCALLY HEAVY RAINFALL IS STILL A GOOD BET FOR MUCH OF FA AS RAINFALL REPORTS HAVE BEEN GREATER THAN ONE INCH FROM PRESIDIO COUNTY TO TERRELL COUNTY AND STORMS ONLY MOVING 10 TO 15 MPH. RECOMMEND KEEPING FFA GOING FOR TERRELL AND REAGAN COUNTIES IF NOT ADDING A FEW MORE COUNTIES SUCH AS BREWSTER... PECOS AND UPTON. AS FOR TEMPERATURES... WILL MIX A LITTLE BIT OF GUIDANCE IN WITH PERSISTENCE. CNM 65/20 MAF 66/40 MRF 62/30 P07 69/50 EARLE
In the hours before
Special weather statement, Aug 29, 5:37 PM CDT, 2 hours 43 minutes before
TXZ045>048-050>052-057>063-067>070-074-075-079>082-290200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND,TX 535 PM CDT THU AUG 29 1996 ...FUNNEL CLOUDS MAY BE SEEN ACROSS THE PERMIAN BASIN... SINCE 5 PM CDT...NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED ACROSS THE AREA. NONE OF THE FUNNELS CLOUDS HAVE TOUCHED AND NO DAMAGE HAS BEEN REPORTED FUNNEL CLOUDS OF THIS TYPE ARE QUITE COMMON IN TROPICAL AIRMASSES SUCH AS THE ONE THAT HAS BEEN IN PLACE ACROSS WEST TEXAS FOR THE LAST SEVERAL DAYS. THESE FUNNELS RARELY TOUCH THE GROUND...BUT ARE CAPABLE OF DAMAGE IF THEY DO. IF A FUNNEL CLOUD APPROACHES...YOU SHOULD MOVE TO A SAFE LOCATION SUCH AS STRONG BUILDING OR BASEME\NT. CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNELS UNTIL SUNSET. MURDOCH
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.